Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Nov 10, 2020, 1:49 PM CST for Mercer County, Rock Island County, Illinois. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2020, 1:49 PM CST (19:49 UTC)
- Expired
- Nov 10, 2020, 2:15 PM CST
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 1:50 PM CST | TSTM WND DMG | Joy, IL | FORWARDED FROM THE MERCER COUNTY EM. POWER POLES SNAPPED OFF ALONG HIGHWAY 17 EAST OF JOY. LARGE TREES WITH LIMBS TORN OFF ALONG WITH FENCES BLOWN DOWN IN THE TOWN OF JOY. ALSO REPORTED BUILDINGS DESTROYED SOUTH OF JOY. TIME OF THE EVENT WAS ESTIMATED USING RA |
| Nov 10, 1:59 PM CST | TORNADO | 1 N Hamlet, IL | CORRECTS PREVIOUS TORNADO REPORT FROM 1 N HAMLET. TREE DAMAGE. SAME TORNADO THAT TOUCHED DOWN NEAR JOY, ILLINOIS. |
| Nov 10, 2:03 PM CST | TORNADO | 1 Ssw Taylor Ridge, IL | CORRECTS PREVIOUS TORNADO REPORT FROM 1 SSW TAYLOR RIDGE. TREE DAMAGE. SAME TORNADO THAT TOUCHED DOWN NEAR JOY, ILLINOIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WFUS53 KDVN 101949
TORDVN
ILC131-161-102015-
/O.NEW.KDVN.TO.W.0032.201110T1949Z-201110T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
149 PM CST Tue Nov 10 2020
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
South central Rock Island County in northwestern Illinois...
Northwestern Mercer County in northwestern Illinois...
* Until 215 PM CST.
* At 149 PM CST, a severe thunderstorm capable of producing a tornado
was located over Eliza, or 11 miles southeast of Muscatine, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Millersburg around 155 PM CST.
Hamlet around 200 PM CST.
Reynolds around 205 PM CST.
Taylor Ridge around 210 PM CST.
Rock Island, Milan and Oak Grove around 215 PM CST.
Other locations impacted by this tornadic thunderstorm include
Preemption, Gingle Corners, Aledo Mercer County Airport, Old
Gilchrist, Petersville, Coyne Center, Marston, Edgington and Mercer
County Fairgrounds.
This includes Interstate 280 near mile marker 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4112 9093 4129 9108 4146 9058 4127 9047
TIME...MOT...LOC 1949Z 232DEG 47KT 4127 9096
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Uttech2 follow-up statements
412
WWUS53 KDVN 102000
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
200 PM CST Tue Nov 10 2020
ILC131-161-102015-
/O.CON.KDVN.TO.W.0032.000000T0000Z-201110T2015Z/
Rock Island IL-Mercer IL-
200 PM CST Tue Nov 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR SOUTH
CENTRAL ROCK ISLAND AND NORTHEASTERN MERCER COUNTIES...
At 200 PM CST, a severe thunderstorm capable of producing a tornado
was located over Hamlet, or 8 miles north of Aledo, moving northeast
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Milan, Sherrard and Oak Grove around 210 PM CST.
Rock Island around 215 PM CST.
Other locations impacted by this tornadic thunderstorm include
Preemption, Gingle Corners, Aledo Mercer County Airport, Old
Gilchrist, Coyne Center, Marston, Edgington and Mercer County
Fairgrounds.
This includes Interstate 280 near mile marker 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4117 9079 4137 9086 4146 9058 4127 9047
TIME...MOT...LOC 2000Z 233DEG 50KT 4132 9072
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Uttech502
WWUS53 KDVN 102010
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
210 PM CST Tue Nov 10 2020
ILC131-161-102015-
/O.CON.KDVN.TO.W.0032.000000T0000Z-201110T2015Z/
Rock Island IL-Mercer IL-
210 PM CST Tue Nov 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR SOUTH
CENTRAL ROCK ISLAND AND NORTHEASTERN MERCER COUNTIES...
At 209 PM CST, a severe thunderstorm capable of producing a tornado
was located over Oak Grove, or near Rock Island, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Rock Island and northeastern Mercer Counties, including
the following locations... Preemption, Old Gilchrist and Coyne
Center.
This includes Interstate 280 near mile marker 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4121 9066 4142 9071 4146 9058 4127 9047
TIME...MOT...LOC 2009Z 232DEG 47KT 4140 9058
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Nov 10, 11:47 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 10, 11:47 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1147 AM CST Tue Nov 10 2020
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 240 AM CST Tue Nov 10 2020
Strong cold front was slowly sagging southeast across the area
this morning. The cold front was located from Boscobel southwest
to between Cedar Rapids and Iowa City. Temperatures ahead of and
behind of the front were almost 20 degrees different. This
baroclinicity will set the stage for heavy rain, thunderstorms and
severe weather today across the area.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 240 AM CST Tue Nov 10 2020
Key Messages:
1. HSLC tornado threat for late this morning into the afternoon
across the area.
2. Severe winds are also possible with the strongest storms this
afternoon.
3. Gusty winds will accompany the warm sector later today along
with the fropa.
4. 0.5 to 1.5 inches of rain looks possible across the area.
Discussion:
Guidance has reverted back to a negatively tilted trof in the
latest suite of guidance. This in turn leads to a strengthen
surface low as it moves through the area. As mentioned in last
nights AFD, this scenario means that surface winds will be more
backed leading to better directional shear and increasing the
threat for tornadoes late this morning into the afternoon. Here is
the current idea of what will happen today.
Post frontal precip will continue through the early morning hours.
As the upper level wave approaches the area, the response to
falling heights will result in the warm sector actually being
pulled back north and west of where the cold front will be around
12z this AM. There will be an area where the cold front moves
through this am, then it will retreat as 'warm front' this
afternoon before finally moving through the area and ushering a
cooler airmass to the area. Storm development along and ahead of
the cold front will be the main area for severe weather risk.
Again, the parameters are there for HSLC tornadoes. Low CAPE, but
the CAPE that exists is right off the deck. This can advantage of
the 0 - 0.5 km shear of almost 20 knots along with the 0-3km shear
of 50 to 75 knots. If the updraft can tap the CAPE along with the
shear, then llvl updraft rotation looks very likely. The more
backed the surface winds, the better the chance for tornadoes to
develop. That said, with the crazy amount of shear and strong
winds won't be hard to mix down to the sfc in any downdraft. With
the high shear, expect very fast moving storms. SPC has the area
in a slight risk for this afternoon. A thing to watch is the
tornado threat will likely be tied to the sfc low. With it moving
quickly north, the actual tornado threat may be transient to the
NE through time. Another thing to mention, there may actually not
be any lightning with tornadic cells. In HSLC events this happens
frequently. Conversely, lightning, consistent lightning would be
an indicator of a sustained updraft and thus a better tor threat
with that cell. The timing of this threat looks to be noon through
about 6 PM or so across the far NE.
As with a system like this, the baroclinicity will result in
momentum responses. CAMs show the warm sector being able to mix
down wind gusts in excess of 40 knots. As such, have gone with a
wind advisory for the warm sector and then to cover the fropa
through about 4z. The southern portions of the advisory will
likely be cancelled before 4z.
As far as rainfall goes, the heaviest rainfall will be post
frontal this AM. This area has anywhere from 1 to 1.5 inches of
rain today. The storms this afternoon will be fast moving and even
though the PWATs are near records, do not think that much rain
will be seen in the warm sector. The current forecast is for under
.75 inches.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 240 AM CST Tue Nov 10 2020
Key Messages:
1. Dry with temperatures generally in the mid 40s to mid 50s
2. Next precipitation system expected Saturday into early Sunday
3. Dry again Sunday PM into next week with temps above normal
Wednesday through Friday, high pressure will be the main influence
to our area. A weak disturbance will track just north of the area
Thursday afternoon and night, but should only bring a wind shift from
southerly to northwesterly. Otherwise, plenty of sunshine and rather
light winds will prevail. Temperatures will be near normal for mid
November, with some day to day fluctuation. Wednesday highs will be
in the mid 40s to low 50s. Thursday there will be warmer temps ahead
of the weak cold front, with highs reaching the 50s. Friday, a
Canadian high pressure will drift across the area with highs in the
40s.
Saturday, return flow and a system in the southern Plains will bring
the chance for mainly rain to the region. Overall, its looking like
a rather raw day with temperatures only in the mid 40s to low 50s
and a brisk SE wind of 10 to 20 MPH.
Sunday, rain will be mostly east of the area by daybreak, with gusty
west winds bringing sunshine back. Highs will be in the 50s.
Dry conditions with rather pleasant fall-like conditions are
currently forecast for early next week as a large high pressure moves
across the nation.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1142 AM CST Tue Nov 10 2020
The cold front is stationary along the Mississippi river. Low
pressure will move along the front which may push it briefly back
north before moving east across Illinois. East of the front VFR
conditions are occurring with MVFR/IFR west of the front. MVFR/IFR
conditions with rain and embedded TSRA will be seen through
00z/11 as the main low moves along the front. After 00z/11
widespread MVFR conditions will be seen that will slowly improve
to VFR through 12z/11 from west to east.
&&
.CLIMATE...
ISSUED AT 240 AM CST Tue Nov 10 2020
Record Highs for November 10...
Moline.........71 in 2012
Cedar Rapids...72 in 2012
Dubuque........69 in 2012
Burlington.....73 in 2012
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 8 PM CST this evening for Cedar-Clinton-Des
Moines-Henry IA-Jackson-Lee-Louisa-Muscatine-Scott-Van
Buren.
IL...Wind Advisory until 8 PM CST this evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Wind Advisory until 8 PM CST this evening for Clark-Scotland.
&&
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...14
AVIATION...08
CLIMATE...GibbsHazardous weather outlook, Nov 10, 3:29 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 329 AM CST Tue Nov 10 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 329 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A strong cold front will bring rain, thunderstorms and gusty winds to the area today. There is a slight risk for severe weather mainly east of a line from Dubuque to Iowa City to Memphis. The main threats from these storms would be damaging wind gusts to 60 mph and tornadoes. These storms will be very fast moving today. You may not hear thunder before the storms are upon you. Be sure to be weather aware today. The main threat timing will be from noon to 6pm today. This afternoon and into the evening winds ahead and behind of the front could gust to 45 mph. A wind advisory is in effect. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible from noon to 6 pm today.
In the hours before
Local storm report, Nov 10, 12:51 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST 3 ENE CHARLIE HEATH MEM 40.61N 91.84W
11/10/2020 E45 MPH CLARK MO TRAINED SPOTTER
ESTIMATED THUNDERSTORM WIND GUST OF 40 TO 45
MPH.
&&
DCLocal storm report, Nov 10, 1:20 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST KEOKUK 40.41N 91.41W
11/10/2020 E45 MPH LEE IA TRAINED SPOTTER
ESTIMATED WIND GUSTS UP TO 45 MPH.
&&
DCLocal storm report, Nov 10, 1:44 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST GULFPORT 40.81N 91.09W
11/10/2020 E55 MPH HENDERSON IL TRAINED SPOTTER
WIDESPREAD WINDS OF 50-55 MPH.
&&
TJGLocal storm report, Nov 10, 1:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 1 ENE WEST BURLINGTON 40.83N 91.17W
11/10/2020 E60 MPH DES MOINES IA TRAINED SPOTTER
&&
TJGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:41 AM CST | Wind Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 17 hr |
| Nov 10, 12:45 PM CST | Severe Thunderstorm Warning | DVN | Hancock | 45 min |
| Nov 10, 1:28 PM CST | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 47 min |
| Nov 10, 1:29 PM CST | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 46 min |
| Nov 10, 1:57 PM CST | Tornado Warning | DVN | Henderson, Mercer, Warren | 15 min |
| Nov 10, 2:07 PM CST | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 38 min |
| Nov 10, 2:11 PM CST | Severe Thunderstorm Warning | DVN | Henry, McDonough, Mercer, Warren | 34 min |
| Nov 10, 2:23 PM CST | Tornado Warning | DVN | Henry, Rock Island, Whiteside | 17 min |
| Nov 10, 2:38 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 52 min |
| Nov 10, 2:40 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry | 50 min |
| Nov 10, 2:54 PM CST | Tornado Warning | DVN | Carroll, Whiteside | 19 min |
| Nov 10, 3:19 PM CST | Severe Thunderstorm Warning | DVN | Stephenson | 24 min |
| Nov 10, 3:21 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 39 min |
| Nov 10, 3:37 PM CST | Tornado Warning | DVN | Bureau, Putnam | 20 min |
| Nov 10, 3:57 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 18 min |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.